MAUDE Adverse Event Report: COOK INC OPTILITE SINGLE-USE HOLMIUM LASER FIBER

COOK INC OPTILITE SINGLE-USE HOLMIUM LASER FIBER
Model Number G48614
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not sold in the united states.There are similar devices sold in the united states, for example catalog number hlf-s273-h30.Information for hlf-s273-h30: common device name:gex laser instrument, surgical, product code: gex, and pma/510(k) # k163197.Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, quality control data, and specifications.One device was returned for investigation.Visual inspection of the returned device confirmed it was returned in used condition.The fiber measured 298.2 cm.The fiber extended 4 mm from the distal end of the blue jacket.Close observation of the laser fiber tip confirmed the tip was damaged.Supplier evaluation investigative response: description of failure mode: the fiber at proximal end burned.Method used to perform investigation: testing and visual inspection of returned product.Determination if product is out of specification: the product is not out of specification.The proximal end is burned.This could be the result of a soiled blast shield and/or contaminates on fiber surface.The relationship, if any, of the device to the reported event.N/a is this a nonconforming product based on the investigation? no, based on the findings the fiber is not a nonconforming product.Summary of investigation and risk assessment, including: assessment of root cause and (2) any actions taken by the manufacturer as a result of the event and risk assessment.Convergent recommends contacting your laser service representative.The following actions can be taken to reduce the chance of fiber damage: inspect fiber and blast shield condition prior to use.Damaged fibers should be removed from service.Soiled blast shields should be rotated.If a drop in clinical effect is observed or the aiming beam is unusually dim, the blast shield should be rotated and the fiber removed for later inspection.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no non-conformances related to alleged issue, it was concluded that adequate inspection activities have been established, there is objective evidence that the dhr was fully executed.It was concluded that there is no evidence that nonconforming product exists in house or in field a review of complaint history records shows no other complaints associated with the complaint device lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Complaint device returned to cook for technical evaluation.Primary evaluation performed by cook and laser fiber visual examination confirmed its tip damage.Laser fiber returned to supplier for additional evaluation and supplier confirmed laser fiber manufactured within the specification and the fiber was not a nonconforming product.Supplier also confirmed burned laser fiber at proximal end of laser fiber.Based on available information, most probable cause of laser fiber tip damage is related to improper handling of laser fiber and continuous lasing with the fiber tip in contact with tissue/ stone.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
It was reported that during a laser flexible ureterorrenolithotripsy, an optilite single-use holmium laser fiber was used and burnt during the procedure.Another fiber was opened to complete the procedure.No adverse effects to the patient were reported.

Brand Name
OPTILITE SINGLE-USE HOLMIUM LASER FIBER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10123189
Report Number1820334-2020-01075
Device Sequence Number14013332
Product Code GEX
UDI-Device Identifier00827002486140
UDI-Public(01)00827002486140(17)220520(10)9750897
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2022
Device Model NumberG48614
Device Catalogue NumberHLF-S273-CNV
Device Lot Number9750897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2020
Initial Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1